# SDR 2010FA0000176

- Difficulty date: December 11, 2009
- Submitted: February 19, 2010
- Operation: General aviation
- Aircraft: N616AS
- Make and model: Cirrus SR22
- Aircraft serial: 1428
- Engine: Cont IO550N
- System (JASC): 7414 · Magneto/Distributor
- Part: Distributor Gear
- Part number: 10357586
- Condition: Damaged
- Location: Magneto
- Component: Magneto
- Component part number: 105005561
- Stage of operation: TX
- How discovered: O
- Nature of condition: R
- Precautionary procedure: O

## Discrepancy

DURING PRE-TAKEOFF ENG RUN-UP, IT WAS NOTED THAT THERE WAS SOME ENGINE ROUGHNESS.  THE MAG CHECK INDICATED THE THE LT MAGNETO WAS NOT FIRING PROPERLY (THE ENG WAS QUITTING).  THE MAGNETO WAS REMOVED AND OPENED FOR INSP.  THE DISTRIBUTOR GEAR WAS FOUND TO BE MISSING APPROX 10 TEETH IN SUCCESSION AND ANOTHER MISSING ABOUT AN INCH AWAY.  THIS CAUSED THE MAGNETO TO BECOME UNTIMED IT ITSELF AND NOT FIRE PROPERLY.  THE LOGBOOK INSP REVEALED THAT THE 500-HOUR MAGNETO INSP HAD BEEN COMPLIED WITH AT THE CORRECT INTERVALS.  THERE IS NO INDICATION WHAT CAUSED THE TEETH TO FAIL.
